Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 57, NWS Green Bay, WI

June 24, 2006Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 2006, 3:12 PM CDT for Marathon County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2006, 3:12 PM CDT (20:12 UTC)
Expired
Jun 24, 2006, 4:00 PM CDT
In force
48 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 117 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 12:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 242012
SVRGRB
WIC073-242100-
/O.NEW.KGRB.SV.W.0057.060624T2012Z-060624T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
312 PM CDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARATHON COUNTY IN CENTRAL WISCONSIN

* UNTIL 400 PM CDT

* AT 308 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF WESTON...OR
  ABOUT 11 MILES SOUTH OF WAUSAU...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEVENT BY 330 PM...

THE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. IF
OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL
THE STORM PASSES.

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4512 8961 4469 8963 4469 8922 4511 8922

$$

KALLAS
3 follow-up statements
000 
WWUS53 KGRB 242030
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT SAT JUN 24 2006

WIC073-242100-
/O.CON.KGRB.SV.W.0057.000000T0000Z-060624T2100Z/
MARATHON WI-
330 PM CDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT 
FOR EASTERN MARATHON COUNTY...

AT 325 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WINDS TO 60 MPH.  THIS
STORM WAS LOCATED NEAR BEVENT...OR ABOUT 16 MILES SOUTHEAST OF
WAUSAU...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PIKE LAKE BY 335 PM...
  GALLOWAY BY 340 PM...
  ELDERON BY 345 PM...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4512 8961 4469 8963 4469 8922 4511 8922

$$

KALLAS
000 
WWUS53 KGRB 242046
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT SAT JUN 24 2006

WIC073-242100-
/O.CON.KGRB.SV.W.0057.000000T0000Z-060624T2100Z/
MARATHON WI-
345 PM CDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT 
FOR EASTERN MARATHON COUNTY...

AT 344 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DIME SIZE HAIL...AND WINDS TO 60 MPH.  THIS
STORM WAS LOCATED NEAR GALLOWAY...OR ABOUT 21 MILES NORTHEAST OF
STEVENS POINT...MOVING EAST AT 20 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4512 8961 4469 8963 4469 8922 4511 8922

$$

KALLAS
000 
WWUS53 KGRB 242054
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
355 PM CDT SAT JUN 24 2006

WIC073-242101-
/O.EXP.KGRB.SV.W.0057.000000T0000Z-060624T2100Z/
MARATHON WI-
355 PM CDT SAT JUN 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARATHON COUNTY 
EXPIRES AT 400 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 700 
PM CDT.

LAT...LON 4512 8961 4469 8963 4469 8922 4511 8922

$$

KALLAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 AM CDT, 11 hours 42 minutes earlier.

Area forecast discussion, Jun 24, 3:30 AM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT SAT JUN 24 2006

.SHORT TERM...TODAY THROUGH SUNDAY.

MAIN FORECAST FOR THIS PERIOD WILL BE ON CONVECTION AND ASSOCIATED
CLOUD COVER AND ITS AFFECTS ON MAXIMUM TEMPERATURES BOTH DAYS. RADAR
INDICATED MID LEVEL RETURNS ACROSS CENTRAL WISCONSIN WHERE A FEW
SPRINKLES WERE PROBABLY BEING REPORTED. 00Z GRB SOUNDING VERY DRY...
SO PRECIPITATION SHOULD HAVE A HARD TIME WORKING INTO EAST CENTRAL
WISCONSIN THIS MORNING. HAVE TAPERED PRECIPITATION CHANCES DOWN
ACROSS THE EAST EARLY THIS MORNING...BUT REMAINDER OF THE FORECAST
PACKAGE FOR TODAY REMAINS RELATIVELY UNCHANGED FROM PREVIOUS FORECAST.
NEW DAY1 FROM SPC HAS AREA IN SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THIS AFTERNOON AND TONIGHT. THINK CLOUD COVER AND LACK OF DEEP MOISTURE
SHOULD LIMIT ANY WIDESPREAD SEVERE WEATHER OUTBREAK. IF THERE WOULD
BE ANY SEVERE WEATHER...IT WOULD BE ACROSS CENTRAL WISCONSIN CLOSER
TO THE SURFACE LOW AND ASSOCIATED WARM FRONT. DID RAISE MAXIMUM
TEMPERATURES A DEGREE OR TWO DUE TO WARM START AND HIGH TEMPERATURES
UPSTREAM YESTERDAY UNDER THE TROUGH.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE AREA
TONIGHT. THE SHOWERS AND STORMS SHOULD BECOME SCATTERED OVERNIGHT.
PRECIPITATION WILL LINGER INTO SUNDAY ALTHOUGH A DIMINISHING TREND
SHOULD ESTABLISH ITSELF DURING THE AFTERNOON HOURS AND COOLER AND
DRIER AIR WORKS IN FROM THE NORTHEAST AND UPPER TROUGH SHIFTS EAST
OF THE AREA.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. TIMING OF PCPN IS ONCE
AGAIN THE MAIN CONCERN IN THE LONG TERM.

MEDIUM RANGE MODELS ARE SIMILAR IN SHOWING RIDGES IN THE EASTERN AND
WESTERN CONUS WITH A TROF OVER THE WESTERN GREAT LAKES REGION. 00Z WRF
AND GFS FORECAST SOME PCPN IN THE EAST ON SUNDAY NIGHT WITH A 500 MB
CYCLONE IN THE VICINITY...AND CONTINUE PCPN MONDAY AS THIS FEATURE
STARTS TO FILL. THERE WILL BE A BRIEF DRY PERIOD BEFORE ANOTHER 500 MB
CYCLONE AND A SURFACE COLD FRONT DROP SOUTH INTO WISCONSIN. PCPN SHOULD
GET GOING IN THE AREA TUESDAY AND CONTINUE THROUGH WEDNESDAY BEFORE
SURFACE HIGH PRESSURE BUILDS INTO THE STATE KEEPING THINGS DRY FOR THE
LATTER HALF OF THE WEEK. ONLY MINOR CHANGES TO TEMPERATURES IN THE
DIRECTION OF GFSX MOS AND HPC MANUAL GUIDANCE.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 24, 12:15 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SAT JUN 24 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...BUT ISOLATED STORMS WITH HAIL UP TO ONE INCH AND WIND
GUSTS TO 60 MPH ARE POSSIBLE OVER CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY
INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-564-251715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1215 PM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE
STRONGER THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...BUT
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY
INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

AUSTIN
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 24, 1:21 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
121 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HAIL             RIB MOUNTAIN            44.91N 89.68W
06/24/2006  M0.88 INCH       MARATHON           WI   LAW ENFORCEMENT

&&

JKL
Local storm report, Jun 24, 1:35 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
135 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             WAUSAU                  44.96N 89.63W
06/24/2006  M0.75 INCH       MARATHON           WI   BROADCAST MEDIA

            PENNY SIZE HAIL COVERING THE GROUND.

&&

JKL
Local storm report, Jun 24, 1:45 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             WESTON                  44.90N 89.57W
06/24/2006  E0.75 INCH       MARATHON           WI   TRAINED SPOTTER

            HAIL UP TO 3/4 INCH AND EXTREMEMLY HEAVY RAINFALL.

&&

JKL
Local storm report, Jun 24, 2:13 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
213 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
06/24/2006  M52 MPH          MARATHON           WI   ASOS

            ASOS MEASURED 45 KTS/52 MPH FROM 360 DEG.

&&

JKL
Local storm report, Jun 24, 2:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND GST     MARSHFIELD              44.66N 90.16W
06/24/2006  M47.00 MPH       WOOD               WI   ASOS

            ASOS MEASURED 41 KTS/47 MPH FROM 290 DEG.

&&

JKL
Local storm report, Jun 24, 3:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
306 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             8 NNE LAC DU FLAMBEAU   46.07N 89.82W
06/24/2006  E0.50 INCH       VILAS              WI   EMERGENCY MNGR

&&

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:43 PM CDTSevere Thunderstorm WarningGRBLanglade47 min
Jun 24, 1:17 PM CDTSevere Thunderstorm WarningGRBMarathon43 min
Jun 24, 1:46 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto44 min
Jun 24, 2:21 PM CDTSevere Thunderstorm WarningGRBShawano39 min
Jun 24, 2:48 PM CDTSevere Thunderstorm WarningGRBPortage, Wood57 min
Jun 24, 3:26 PM CDTMarine Weather StatementGRB94 min
Jun 24, 4:03 PM CDTMarine Weather StatementGRB47 min
Jun 24, 5:17 PM CDTTornado WarningGRBCalumet28 min
Jun 24, 6:01 PM CDTMarine Weather StatementGRB89 min
Jun 24, 6:30 PM CDTMarine Weather StatementGRB60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.